Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Miami, FL

April 10, 2007Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 10, 2007, 2:17 PM EDT for Glades County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2007, 2:17 PM EDT (18:17 UTC)
Expired
Apr 10, 2007, 2:45 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Melbourne radar (KMLB), 113 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 101820
SVRMFL
FLC043-101900-
/O.NEW.KMFL.SV.W.0009.070410T1817Z-070410T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 300 PM EDT

* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS    
  STORM WAS LOCATED JUST NORTH OF BRIGHTON SEMINOLE INDIAN           
  RESERVATION...OR ABOUT 12 MILES SOUTHWEST OF OKEECHOBEE...AND      
  MOVING EAST NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  BRIGHTON SEMINOLE INDIAN
  BUCKHEAD RIDGE

LARGE HAIL UP TO PENNY SIZE IS THE MAIN THREAT FROM THIS STORM. 
HOWEVER...SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS 
OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE 
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG 
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2720 8115 2700 8107 2713 8089 2717 8089
      2721 8095

$$

STRASSBERG
1 follow-up statement
000
WWUS52 KMFL 101845
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT TUE APR 10 2007

FLC043-101853-
/O.CAN.KMFL.SV.W.0009.000000T0000Z-070410T1900Z/
GLADES FL-
243 PM EDT TUE APR 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

SCATTERED SHOWERS AND THUNDERSTORMS MAY MOVE INTO THE REGION FROM 
THE SOUTHWEST OVER THE NEXT FEW HOURS. MOVE INDOORS IF DARK 
THREATENING CLOUDS APPEAR TO BE MOVING TOWARDS YOUR LOCATION.

LAT...LON 2720 8115 2700 8107 2713 8089 2717 8089
      2721 8095

$$

STRASSBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:55 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 10, 1:55 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT TUE APR 10 2007

.DISCUSSION...NEAR ZONAL FLOW OVER S FLA AND A COUPLE OF EMBEDDED
SHORT WAVES WILL EFFECT THE WEATHER NEAR TERM. WITH A WARM FRONT
NEARLY STATIONARY OVER S CENTRAL FLA...THE 1ST SHORT WAVE WILL MOVE
OVER THE FLA PENINSULA FROM 03Z TO 09Z W TO E WITH A SURFACE LOW
EXPECTED TO MOVE ALONG THE WARM FRONT. INCREASING PWAT...DECREASING
500 MB TEMPS...AND SOME DIVERGENCE ALOFT S OF THE WARM FRONT WILL
COMBINE TO PRODUCE SOME THUNDER THIS AFTERNOON AND EVE...ENDING FROM
W TO E. POSSIBLE GUSTY WINDS AND EVEN SMALL HAIL NOT UNLIKELY IN
THIS SCENARIO. ON WED...THE 2ND SHORT WAVE MOVES ACROSS THE AREA
WITH SIMILAR RESULTS BUT ON A LESSOR SCALE. CONTINUED WESTERLY FLOW
ALOFT THU WITH SCATTERED POPS AS A WEAK FRONTAL BOUNDARY MOVES S
ALONG THE FLA PENINSULA BUT STALLING N OF THE LAKE.

.EXTENDED PERIOD...FRI THROUGH TUE...NEARLY DRY FRI AND SAT BUT A
FRONTAL SYSTEM MOVES INTO FLA SUN...PASSING THROUGH S FLA DURING THE
DAY AND OFFSHORE SUN EVE WITH SCATTERED SHOWERS/TSTMS POSSIBLE. DRY
AND COOLER MON AND TUE.

&&
.AVIATION...
PERIODIC MVFR CONDITIONS CAN BE EXPECTED THIS EVENING, AND POSSIBLY
EVEN INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ACROSS THE AREA THROUGH THIS EVENING WITH SCATTERED SHOWERS
LASTING THROUGH THE NIGHT. VCSH AND/OR VCTS WAS LEFT IN THROUGH THE
PERIOD AND TEMPO FOR LOW CEILINGS AND TS IN FOR THIS AFTERNOON.

&&
.MARINE...
WATERS TO 10 TO 15 KNOTS AS SURFACE LOW CROSSES THE PENINSULA N OF
THE AREA TONIGHT AND EARLY WED. WINDS ALL ZONES AROUND 10 KNOTS LATE
WED THROUGH SAT...THEN INCREASING AGAIN 10 TO 15 KNOTS LATE SAT INTO
SUN WITH AHEAD OF NEXT APPROACHING FRONT.

&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. RELATIVES
HUMIDITIES POSSIBLY TO LOWER TO BELOW WARNING CRITERIA MON AND TUE
BEHIND NEXT FRONT.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  84  70  84 / 50 30 30 30
FORT LAUDERDALE  71  83  71  85 / 50 30 30 30
MIAMI            72  84  72  86 / 50 30 30 30
NAPLES           70  80  71  84 / 40 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 10, 9:16 AM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
916 AM EDT TUE APR 10 2007

FLZ063-066>075-110115-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
916 AM EDT TUE APR 10 2007

...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: LOW PRESSURE OVER THE GULF OF MEXICO WILL MOVE ACROSS
CENTRAL FLORIDA THIS AFTERNOON AND EVENING. MOISTURE AND
INSTABILITY WILL INCREASE ACROSS MAINLAND SOUTH FLORIDA OUT AHEAD
OF THIS LOW, RESULTING IN A CHANCE OF THUNDERSTORMS ACROSS THE
AREA TODAY. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL BE
DURING THE AFTERNOON AND EARLY EVENING ACROSS PALM BEACH, BROWARD,
AND MIAMI-DADE COUNTIES. ALTHOUGH LOW LEVELS ARE ONLY MARGINALLY
UNSTABLE, VERY COLD AIR ALOFT, ALONG WITH A FAST MID LEVEL WIND
FLOW, COULD ALLOW A FEW STORMS TO BECOME STRONG OR EVEN MARGINALLY
SEVERE THIS AFTERNOON, ESPECIALLY IF CLOUDS THIN ENOUGH TO ALLOW
FOR SUFFICIENT HEATING. THE STRONGER STORMS WOULD HAVE THE
POTENTIAL OF PRODUCING GUSTY WINDS AND HAIL IN ADDITION TO
DANGEROUS LIGHTNING AND LOCALLY HEAVY DOWNPOURS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 40 TO 50 MPH THIS AFTERNOON AND EARLY THIS EVENING.

HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP
TO PENNY SIZE THIS AFTERNOON AND EARLY THIS EVENING, MAINLY ALONG
THE ATLANTIC COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVER THE
NEXT FEW DAYS AS WARM AND HUMID AIR WILL REMAIN IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT WINDS OVER 40 MPH AND ANY HAIL.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA/TINGLER

In the hours before

Special weather statement, Apr 10, 1:46 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
146 PM EDT TUE APR 10 2007

FLZ063-101815-
GLADES FL-
146 PM EDT TUE APR 10 2007

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BRIGHTON SEMINOLE INDIAN
RESERVATION...OR 10 MILES NORTH OF LAKEPORT...MOVING NORTHEAST AT 25
MPH.

AIRLINE PILOTS HAVE REPORTED HAIL IN THIS THUNDERSTORM...BUT A SIZE
WAS NOT SPECIFIED.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

STRASSBERG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:56 PM EDTSevere Thunderstorm WarningMFLPalm Beach34 min
Apr 10, 4:24 PM EDTSevere Thunderstorm WarningMFLPalm Beach36 min
Apr 10, 4:55 PM EDTSevere Thunderstorm WarningMFLPalm Beach35 min
Apr 10, 5:05 PM EDTSpecial Marine WarningMFL55 min
Apr 10, 5:08 PM EDTTornado WarningMFLPalm Beach30 min
Apr 10, 5:26 PM EDTSevere Thunderstorm WarningMFLPalm Beach34 min
Apr 10, 6:00 PM EDTSpecial Marine WarningMFL60 min
Apr 10, 7:00 PM EDTSpecial Marine WarningMFL60 min
Apr 10, 7:14 PM EDTSpecial Marine WarningMFL46 min
Apr 10, 7:57 PM EDTSpecial Marine WarningMFL93 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.